Couple of questions.....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

leeham987
New Member


Date Joined Mar 2012
Total Posts : 9
   Posted 3/4/2012 12:01 PM (GMT -7)   
Bit of history 1st:
 
Im 24, started having migraines at puberty (coincidence?), started of at about 1 a month, lasting upto a week. Then after about 18, would get upto 4 a month lasting no more than 3 days. Only ever took painkillers for them, until i decided it was time to see a doctor at the age of 22.
 
Im now on Propranolol twice a day, and Pizotifen. I also have migard for when a migraine starts.
 
Im also on the long road of trying to figure out what foods effect me, by keeping a diary.
 
The foods i know for sure give me migraines are: Chocolate, strong cheese, dark and strong beers/spirits.
Also the preservative Potassium Sorbate seems to trigger my migraines, and maybe calcium propionate, still experimenting with that one though.
 
 
Just wondered if anyone else takes propanolol, pizotifen and/or migard?
 
Also if the foods i've mentioned effect anyone else?
 
 

notsosicklygirl
Forum Moderator


Date Joined Dec 2008
Total Posts : 10595
   Posted 3/4/2012 2:25 PM (GMT -7)   
I am not on either of those medications. My treatment course went from tripthans (which I never had great luck with) to an antidepressant. I have done so well witht he antidepressant, I haven't been taking any other medications for migraines since starting it. I still have an NSAID just in case I get a breakthrough but I haven't only had that happen once and it wasn't severe like before being on the preventative.
Co-moderator: Ulcerative Colitis
Diagnosed with Pancolitis, Laryngopharyngeal Reflux & Migraines. Battling Extreme Exhaustion.
Currently: Asacol (2800mg) + 6mp (25mg) + Pristiq (50mg) + prilosec (40mg) +Canasa (1g PM) + cerazette

angelsong5
Regular Member


Date Joined Feb 2012
Total Posts : 56
   Posted 3/4/2012 10:19 PM (GMT -7)   
Hi leeh nice to meet you.

Im also new here, I have migraines , But also my sister in law she has a headach everyday that builds to migrains
They put her on propanolol and it has helped her alot, she also takes imtex for when it builds up to one
I have been taking imtex, and took the shots but they lowered my blood pressure to low,
I have to take prommethazine also 25 mg because of my nausea, Because I was having to take imtex twice with a head ach they tried me on Topamax which I could not handle the side affect at all, They just recently put me on Midrin, It was put back on the market
My last headace it seemed to help, So good luck
alwaysRenee

Violet Rose
Regular Member


Date Joined May 2011
Total Posts : 48
   Posted 3/5/2012 1:57 AM (GMT -7)   
I've been taking propanolol for migraine for about 5 years now.  I take it as well as a low does of amytriptyline.  It doesn't do much for my migraine attacks but it does help with controlling my anxiety which is linked to my migraines anyway. I tried pizotifen for a year or so but it didn't do anything for my migraines, just made me gain a lot of weight!
 
I have the same triggers as you and for the past 4 months I've been paying very careful attention to my triggers by following an elimination diet.  The foods you mention are high in tyramines so its worth researching the other foods that are high in this as you may benefit from cutting those out to.
 
my known triggers are:
 
beer/wine/spirits
chocolate
nuts
all cheese except processed cheese slices
cream
proccessed meats high in nitrates (salami, bacon, hotdogs ect)
anything containing aspartame (be careful of low fat yoghurts)
 
I have many triggers and some aren't food related but it helps if you can eliminate at least some of them!
 

leeham987
New Member


Date Joined Mar 2012
Total Posts : 9
   Posted 3/5/2012 4:14 AM (GMT -7)   
Thanks for the replies,

what dosage of propranolol are you on?

I'm only on 10mg twice a day, but it has helped stop some of the smaller migraines i would get.

I was on 1.5mg of pizotifen but made me too lethargic and grumpy lol, so now im trying the lowest dose of 0.5mg to see how they help.


I also have really bad anxiety, didn't know this could be a cause, will mention it for sure when i next go :)

Violet Rose
Regular Member


Date Joined May 2011
Total Posts : 48
   Posted 3/5/2012 11:15 AM (GMT -7)   
I take 40mg at night, it gives me the occasional bad dream which is one of the not so nice side effects of propanolol but the alternative is to take it during the day and it just makes me too tired to function :P
 
My neurologist told me that emotional stress is one of the biggest causes of migraine, I know this is true because any kind of emotional upset, crying, anger or basically any kind of extreme emotion (including laughing too much!!) can trigger me off.
 
The key is to remain calm and tranquil, not easy when you are a worrier like me :P
 
 

leeham987
New Member


Date Joined Mar 2012
Total Posts : 9
   Posted 3/5/2012 11:51 AM (GMT -7)   
The pizotifen give me nightmares, make me really tired, but cant sleep properly during the night. Im going to ask to come of them as its making me irritable, and effecting my relationship with my girlfriend of 6 years. Rather have 4 migraines a month than lose her,awwwwwwww lol

So when i go to the doctors this week, i'll talk about anxiety etc. That could be the cause for me, as i'm constantly anxious and a worrier like yourself.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 19, 2014 3:57 AM (GMT -7)
There are a total of 2,299,650 posts in 255,351 threads.
View Active Threads


Who's Online
This forum has 159762 registered members. Please welcome our newest member, karebear9965.
196 Guest(s), 8 Registered Member(s) are currently online.  Details
Celeste15, DMC2011, MommaSJ, orchid_rain, Park12, Seanbigshow, platinumpixie, randynoguts


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer